Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can trazadone and a sleep aid taken together?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
can I take both trazadone and a sleep aid together?
Posted Mon, 23 Sep 2013 in General Health
Answered by Dr. Pankaj Malhan 1 hour later
Brief Answer:
More Information

Detailed Answer:
Can you please let me know what exactly you mean by sleep aid, as there are certain drugs and certain equipments for sleep help they all come under sleep aid category.

Above answer was peer-reviewed by
Follow-up: Can trazadone and a sleep aid taken together? 1 minute later
like zzzquil
Answered by Dr. Pankaj Malhan 7 minutes later
Brief Answer:
Not Advisable

Detailed Answer:
The active ingredient in zzzquil is diphenhydramine, a antihistaminic which has a sedation potential .

Trazodone is an antidepressant of the serotonin antagonist and reuptake inhibitor (SARI) class. It is a phenylpiperazine compound. Trazodone also has anti-anxiety (anxiolytic) and sleep-inducing (hypnotic) effects.

As both the agents have sleep inducing properties, I will advise you to stick to your prescription medicine of Trazodone , Combining two drugs with the same effect can lead to unpredictable response and undesirable side effects.


Please let me know if you need more information.
Above answer was peer-reviewed by
Follow-up: Can trazadone and a sleep aid taken together? 4 minutes later
so which is better for sleep? zzzquil or trazodone? and can i take it with requip and olanzapine?
Answered by Dr. Pankaj Malhan 2 hours later
Brief Answer:
Depend on the cause

Detailed Answer:
Trazodone is mainly used for depression, sleepiness is just its side effect, you can not take trazodone only for the sleep .

zzzquil is a very mild agent can be used without much side effect.

If you have been prescribed trazodone for depression you can use it otherwise try zzzquil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor